advertisement
Question
Posted by: Lee | 2010/06/02

Low Iron

Dear Doc,I was hospitilised recently and was on a glucose drip, antibiotics and pain medication was administered via the drip. Everytime I was given something my heart would start racing and I''d get palpitations. I was given pethadene, starting hyper-ventilating and was given oxygen for a while. A full blood count wasn''t done in hospital. When I was released my Iron was 9.7. Could my reactions have been due to low iron? Can one be allergic to pethadene? Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Lee
Yes you can be allergic to pethidine but it would usually cause a rash or swelling. One can get palpitations with a low iron (anemia) but it would usually happen during physical activity like walking fast.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: boomsie | 2010/06/03

i was also in hospital recently, and doc told me the pulpitations ans hypeeventilations is just because im scared, he says its all in the mind. i figured out one could actualy fake it, and no one will notice . lol!

Reply to boomsie
Posted by: Cyberdoc | 2010/06/02

Hallo Lee
Yes you can be allergic to pethidine but it would usually cause a rash or swelling. One can get palpitations with a low iron (anemia) but it would usually happen during physical activity like walking fast.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement